Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO

June 12, 2025Phillips County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2025, 8:23 PM MDT for Phillips County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2025, 8:23 PM MDT (02:23 UTC)
Expired
Jun 12, 2025, 8:47 PM MDT
In force
24 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Phillips County, CO

The radar

The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:53 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1620 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

930 
WUUS55 KBOU 130223
SVRBOU
COC095-130300-
/O.NEW.KBOU.SV.W.0101.250613T0223Z-250613T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
823 PM MDT Thu Jun 12 2025

The National Weather Service in Denver has issued a

* Severe Thunderstorm Warning for...
  Southeastern Phillips County in northeastern Colorado...

* Until 900 PM MDT.

* At 823 PM MDT, a severe thunderstorm was located near Pleasant 
  Valley, or 10 miles southeast of Holyoke, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Pleasant Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4044 10228 4065 10227 4064 10205 4044 10205
TIME...MOT...LOC 0223Z 273DEG 14KT 4050 10214

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RPK
1 follow-up statement
606 
WWUS55 KBOU 130247
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
847 PM MDT Thu Jun 12 2025

COC095-130257-
/O.CAN.KBOU.SV.W.0101.000000T0000Z-250613T0300Z/
Phillips CO-
847 PM MDT Thu Jun 12 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN 
PHILLIPS COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled. However, small hail and 
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT 
Thursday for a portion of northeast Colorado.

&&

LAT...LON 4044 10228 4065 10227 4064 10205 4044 10205
TIME...MOT...LOC 0223Z 273DEG 14KT 4050 10214

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:22 PM MDT, 3 hours 1 minute earlier. Its key messages:

  • Scattered showers and thunderstorms this afternoon and evening. Winds to 50 mph, brief heavy rain, and small hail will be the main threats for most of the area. A few storms could be severe over far northeast Colorado with strong winds and large hail.
  • Chance of afternoon showers and thunderstorms continues Friday with a few severe thunderstorms possible over the eastern plains.
  • Warming and drying trend this weekend with the chance for thunderstorms confined to the northeast plains.
Area forecast discussion, Jun 12, 5:22 PM MDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
522 PM MDT Thu Jun 12 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms this afternoon and evening.
  Winds to 50 mph, brief heavy rain, and small hail will be the
  main threats for most of the area. A few storms could be severe
  over far northeast Colorado with strong winds and large hail.

- Chance of afternoon showers and thunderstorms continues Friday
  with a few severe thunderstorms possible over the eastern
  plains.

- Warming and drying trend this weekend with the chance for
  thunderstorms confined to the northeast plains.

&&

.DISCUSSION /Through Thursday/...
Issued at 219 PM MDT Thu Jun 12 2025

Another round of afternoon and evening showers and thunderstorms
will track across the area. The airmass over the higher terrain
and nearby plains is little more moist and unstable compared to
yesterday with mid 30s to mid 40s dew points and MLCAPE up of 300-
800 J/kg. This will result in mainly high-based showers and
thunderstorms with gusty outflow winds the main threat. Brief
heavy rain and small hail will also be possible. Southeast winds
over the eastern plains are advecting moisture into the area. Dew
points here are in the 50s with 60s nearby in Kansas and Nebraska.
MLCAPE in this area is 1000-2000 J/kg. Thus, some of the storms
over the northeast plains could become severe with large hail and
damaging winds. Models are in good agreement the northeast corner
of Colorado will see a round of storms this evening, 6 PM to 10
PM. To the west showers and thunderstorms will be ending during
the evening hours.

Water vapor satellite imagery showing drier air off to the west.
This drier will shift eastward for Friday. This will lead to fewer
and weaker showers and thunderstorms across the higher terrain
and nearby plains. Over eastern Colorado, southeast winds will
continue to bring moisture, with dew points in the 50s to lower
60s. It will be unstable again with MLCAPE of 1500-2500 J/kg.
Models vary how far west the best instability and moisture make
it. Most models keep it over far northeast Colorado, though the
NAM model has it as far west as Greeley and just east of DIA.
Outflow from thunderstorms tonight over Nebraska may help push the
southeast winds westward more than the models show.

For this weekend and Monday, ridging intensifies over the Central
and Southern Rockies, leading to warmer temperatures and drier
conditions. Most locations over northeast Colorado are expected to
top 90F degrees. With precipitable water falling below a half
inch along the Front Range and below a third inch over the higher
terrain, not expecting enough moisture for showers and
thunderstorms. Again, the best chance for storms will be over far
northeast Colorado where southeast winds may bring enough moisture
for thunderstorms, some of which could end up being severe.

For Tuesday, the latest model runs have been trending towards an
upper level trough pushing through the area and knocking down the
ridge. This will lead to cooler temperatures with highs in the 80s
across northeast Colorado. It may also bring enough moisture for
showers and thunderstorms, though not all models show this, but
enough do to mention showers and thunderstorms for Tuesday
afternoon and evening.

On Wednesday and Thursday, a flat upper level ridge will prevail
over Colorado. Wednesday's temperatures may stay below 90F over
the plains, but by Thursday temperatures are expected to heat up
into the 90s again. Some of the longer term models are showing
temperatures well into the 90s and nearing 100F towards next
Friday- Sunday (June 20th to 22nd). Drier air will be over the
area as well with little to no chance for showers and
thunderstorms, unless we see more moisture than expected.

&&

.AVIATION /00Z TAFS through 00Z Saturday/...
Issued at 518 PM MDT Thu Jun 12 2025

Another boundary was moving across DIA with WNW winds. May see
some gusts up to 25 mph for the next hour or so. After this
boundary exists the area winds may trend to more SW by 01z and
then more southerly by 03z. By 14z Fri winds will become light and
variable around 5 mph. By 19z, look for winds to become southeast
with a chc of gusty showers and tstms by 20Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...RPK
Hazardous weather outlook, Jun 12, 9:33 AM MDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
933 AM MDT Thu Jun 12 2025

COZ030>051-131545-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
933 AM MDT Thu Jun 12 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms this afternoon will bring
gusty winds, with speeds reaching up to 50 mph. A few storms could
become severe with 60 mph winds. Over the northeast corner of
Colorado, one inch hail may occur with the severe thunderstorms as
well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered afternoon showers and thunderstorms are expected again
Friday. Some strong to severe storms will be possible over the
northeast plains Friday afternoon. For the weekend, the chance for
storms is limited to the northeastern plain. Where a severe storm
or two will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

In the hours before

Special weather statement, Jun 12, 6:10 PM MDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Denver CO
610 PM MDT Thu Jun 12 2025

COZ032-034-130045-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties
Above 9000 Feet CO-Grand and Summit Counties Below 9000 Feet CO-
610 PM MDT Thu Jun 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLEAR CREEK...
SOUTHEASTERN GRAND...BOULDER AND NORTHWESTERN GILPIN COUNTIES UNTIL
645 PM MDT...

At 610 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Fraser, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fraser, Winter Park, Rollins Pass, Tabernash, East Portal,
  Arapahoe Peak, Tolland and Eldora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3997 10591 4009 10567 3995 10558 3996 10559
      3995 10559 3994 10558 3995 10557 3992 10555
      3991 10556 3991 10558 3990 10557 3990 10556
      3991 10555 3988 10553 3980 10591 3993 10599
TIME...MOT...LOC 0010Z 254DEG 26KT 3991 10586

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

Rodriguez
Special weather statement, Jun 12, 8:02 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Denver CO
802 PM MDT Thu Jun 12 2025

COZ036-039-040-130230-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County CO-Jefferson and
West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
802 PM MDT Thu Jun 12 2025

...A LINE OF SHOWERS WILL IMPACT SOUTHWESTERN DENVER...NORTHEASTERN
JEFFERSON...SOUTHWESTERN ARAPAHOE...WEST CENTRAL ADAMS...NORTH
CENTRAL DOUGLAS...BROOMFIELD AND BOULDER COUNTIES UNTIL 830 PM MDT...

At 802 PM MDT, Doppler radar was tracking a line of showers
extending from over Lafayette to over South Platte, or extending
from 19 miles northwest of Denver to 24 miles southwest of Denver,
moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Western Denver, Lakewood, western Thornton, Arvada, Westminster,
  southern Boulder, Broomfield, northwestern Highlands Ranch,
  Littleton, Northglenn, western Englewood, Wheat Ridge, Lafayette,
  Golden, Louisville, Superior, Federal Heights, Roxborough Park,
  Sheridan and Morrison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 3942 10528 3969 10524 3991 10524 3991 10522
      3992 10523 3992 10524 3999 10524 3998 10495
      3966 10500 3940 10501
TIME...MOT...LOC 0201Z 272DEG 15KT 3997 10511 3969 10511 3941 10514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:10 PM MDTSpecial Weather StatementBOUGilpin35 min
Jun 12, 6:22 PM MDTSevere Thunderstorm WarningBOULogan38 min
Jun 12, 8:02 PM MDTSpecial Weather StatementBOUBroomfield, Jefferson28 min
Jun 13, 1:36 PM MDTSpecial Weather StatementBOUDouglas24 min
Jun 13, 1:59 PM MDTSpecial Weather StatementBOUDouglas31 min
Jun 13, 2:03 PM MDTSpecial Weather StatementBOUDouglas27 min
Jun 13, 2:35 PM MDTSpecial Weather StatementBOUDouglas25 min
Jun 13, 3:39 PM MDTSpecial Weather StatementBOUArapahoe51 min
Jun 13, 4:02 PM MDTSpecial Weather StatementBOUAdams28 min
Jun 13, 4:10 PM MDTTornado WarningBOUAdams20 min
Jun 13, 4:17 PM MDTTornado WarningBOUWeld13 min
Jun 13, 4:22 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld38 min
Jun 13, 4:34 PM MDTSpecial Weather StatementBOULincoln41 min
Jun 13, 4:42 PM MDTSevere Thunderstorm WarningBOUArapahoe, Lincoln, Washington33 min
Jun 13, 5:07 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld38 min
Jun 13, 5:12 PM MDTSpecial Weather StatementBOULincoln48 min
Jun 13, 5:38 PM MDTSpecial Weather StatementBOUMorgan37 min
Jun 13, 5:49 PM MDTSevere Thunderstorm WarningBOUMorgan26 min
Jun 13, 5:52 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Washington38 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.